Aug 14, 2023
Toxic epidermal necrolysis (TEN), a rare and occasionally fatal skin response, is frequently brought on by drugs. Stevens-Johnson syndrome (SJS) affects humans in its most severe form. When there has been significant mucous membrane damage and more than 30% of the skin surface has been injured, TEN is diagnosed in SJS patients.
Anyone at any age can develop TEN, a potentially fatal illness. TEN is frequently managed at medical facilities. Controlling pain, tending to wounds, and making sure you get enough fluids are all part of supportive care, which aids in the skin's ability to heal. Before you feel better, weeks or months may pass.
The drug and any prescriptions that may have been taken with it must be stopped if it caused your condition.
Most frequently, experts believe that particular medicines cause TEN syndrome. These medicines could consist of:
Vaccinations for infections.
In a few instances, the reason for TEN remains unknown.
The following are the signs and symptoms of toxic epidermal necrolysis:
Your risk of SJS/TEN is affected by the following factors:
Your doctor will often identify TEN by looking at your skin and symptoms. The diagnosis could occasionally need to be confirmed by a skin biopsy. An expert in human tissue analysis known as a pathologist analyses a sample of your skin under a microscope. According to a biopsy:
You must stop using the medication if your doctor believes it contributed to your TEN. After that, you'll probably be taken to a hospital where you'll receive treatment, perhaps in the burn centre or intensive care unit.
Making you as comfortable as possible as your skin heals is the major goal of treating TEN. This supportive care will be given to you while you are hospitalised. It might consist of:
In addition, systemic medicines such as cyclosporine (Neoral, Sandimmune), etanercept (Enbrel), and intravenous immunoglobulin (IVIG) may be used alone or in combination to treat TEN. To ascertain their benefit, if any, further research is required.
Discover whether a medication was the cause in order to stop another occurrence of TEN. If so, avoid taking that medication or any others like it in the future. A recurrence can be more severe and perhaps fatal. Additionally, disclose your history of TEN to any potential healthcare providers and wear a medical alert necklace or bracelet that includes information about your disease. or travel with an allergy passport.
Download the PrepLadder App and get the best NEET PG online coaching with world-class video lectures, QBank, Mock Tests and more!
Download PrepLadder's best app for NEET PG preparation for Android
Download PrepLadder's best app for NEET PG preparation for iOS
Get access to all the essential resources required to ace your medical exam Preparation. Stay updated with the latest news and developments in the medical exam, improve your Medical Exam preparation, and turn your dreams into a reality!
The most popular search terms used by aspirants